Alert archive / California / Wind Advisories in 2008
Wind Advisory 65, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 11, 2008, 1:33 PM PDT for 4 counties in California. It took effect at Apr 12, 2008, 3:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 1:33 PM PDT (20:33 UTC)
- In effect from
- Apr 12, 2008, 3:00 AM PDT
- Expired
- Apr 12, 2008, 1:20 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 112033 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PDT FRI APR 11 2008 ...WIND ADVISORY FOR MOUNTAINS AND VALLEYS... .OFFSHORE FLOW WILL STRENGTHEN BY SATURDAY MORNING AND WILL PRODUCE STRONG EAST TO NORTHEAST WINDS MAINLY THROUGH AND BELOW CANYONS AND PASSES. CAZ048-050-055>058-121015- /O.NEW.KSGX.WI.Y.0065.080412T1000Z-080412T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 133 PM PDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY. WINDS IN THE MOUNTAINS AND FOOTHILLS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH WITH THE HIGHEST WINDS IN THE LOWER FOOTHILLS AND IN THE SANTA ANA AND SAN DIEGO COUNTY MOUNTAINS. WINDS IN THE VALLEYS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH WITH HIGHEST WINDS BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
2 follow-up statements
000 WWUS76 KSGX 120942 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 242 AM PDT SAT APR 12 2008 ...WIND ADVISORY FOR MOUNTAINS AND VALLEYS TODAY... .OFFSHORE FLOW WILL STRENGTHEN THIS MORNING AND WILL PRODUCE LOCAL STRONG EAST TO NORTHEAST WINDS MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. CAZ048-050-055>058-122100- /O.CON.KSGX.WI.Y.0065.080412T1000Z-080412T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 242 AM PDT SAT APR 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. WINDS IN THE MOUNTAINS AND FOOTHILLS WILL BE 20 TO 30 MPH WITH GUSTS TO ABOUT 50 MPH WITH THE STRONGEST WINDS THROUGH AND BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. THE WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ DA
000 WWUS76 KSGX 122020 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PDT SAT APR 12 2008 .WINDS WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON IN THE MOUNTAINS AND VALLEYS. CAZ048-050-055>058-122130- /O.CAN.KSGX.WI.Y.0065.000000T0000Z-080412T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 120 PM PDT SAT APR 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE FALLEN BELOW ADVISORY STRENGTH IN MOST AREAS SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:00 AM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 11, 9:00 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT FRI APR 11 2008 .SYNOPSIS...HIGH PRESSURE WILL BRING FAIR AND VERY WARM WEATHER THROUGH THE WEEKEND. LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS THE NEXT FEW MORNINGS...ESPECIALLY SATURDAY MORNING. IT WILL BECOME GRADUALLY COOLER NEXT WEEK WITH A RETURN OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS AS UPPER LEVEL HIGH PRESSURE IS REPLACED BY LOW PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. WE WILL HAVE CLEAR SKIES AND WARMER DAYS THROUGH THE WEEKEND...WITH SOME OFFSHORE WINDS DURING THE MORNINGS. NORTHEAST WINDS HAVE BEGUN TO INCREASE IN SPOTS THIS MORNING...BUT THESE WINDS OF TODAY ARE NOT EXPECTED TO GET VERY STRONG. SAT MORNING THEY WILL BE STRONGER AND A WIND ADVISORY FOR SAT MORNING WILL BE STRONGLY CONSIDERED TODAY...AND IF NEEDED...ONE WILL BE ISSUED THIS AFTERNOON. THE FIRE POTENTIAL INCREASES TODAY THROUGH SAT. BUT ALL RED FLAG WARNING CRITERIA WILL NOT BE MET SINCE THE LIVE FUEL MOISTURES REMAIN HIGH. THE WEATHER COMPONENTS OF THE CRITERIA (LOW RH AND STRONG WINDS) COULD BE REACHED FOR A BRIEF TIME FOR A FEW SPOTS ON SAT. THE BIGGER STORY MAY BE THE NEAR RECORD TEMPS EXPECTED OVER THE WEEKEND...BUT IT WILL BE A DRY HEAT SO IT WILL NOT BE DANGEROUSLY WARM. TEMPS IN THE 90S ARE EXPECTED IN THE VALLEYS AND INLAND COASTAL LOCATIONS AND LOWER DESERT...AND MAY TOUCH 100 FOR THE FIRST TIME THIS YEAR IN THE LOWER DESERT. THE OFFSHORE FLOW WEAKENS SLIGHTLY SUN SO THE WINDS WILL ALSO WEAKEN. ON MON A TROUGH OF LOW PRESSURE FROM THE NORTH JUST BEGINS TO MOVE INTO THE WEST COAST AND WILL START A COOLING TREND. FLOW TURNS ONSHORE AND SOME TRUE FOG COULD HIT THE COAST MON MORNING. THE MARINE LAYER WILL DEVELOP MORE FULLY MON NIGHT AND TUE AS THE TROUGH APPROACHES. ONSHORE WINDS WILL INCREASE IN THE MTNS AND DESERTS TOO. RECENT MODEL RUNS SHOW THIS TROUGH TO BRUSH BY SOCAL TO THE NORTH TUE AND WED AND THE ONLY WEATHER IMPACTS WILL BE COOLER WEATHER WITH A DEEPER MARINE LAYER AND SOME DECENT WINDS IN THE MTNS AND DESERTS. ANOTHER TROUGH GOES BY TO THE NORTH NEXT FRI IN SIMILAR FASHION WITH SIMILAR RESULTS EXPECTED. && .AVIATION... 111330Z...NO MARINE LAYER RELATED ISSUES EXPECTED THROUGH THE WEEKEND. WEAK TO MODERATE OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES TO ALL AREA AIRPORTS THROUGH SUNDAY. GUSTY NORTHEAST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. OFFSHORE FLOW IS EXPECTED TO BRING AFTERNOON TEMPERATURES TODAY TO NEAR 27 C AT KSNA...32 C AT KONT AND 33 C AT KPSP. KSNA COULD REACH 30 C ON SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION...HORTON
Hazardous weather outlook, Apr 11, 5:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT FRI APR 11 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. HIGH PRESSURE WILL CAUSE HOT...DRY...AND LOCALLY WINDY CONDITIONS THROUGH THE WEEKEND. LOCAL GUSTY WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS THE NEXT FEW MORNINGS...ESPECIALLY SATURDAY MORNING. IT WILL BECOME GRADUALLY COOLER NEXT WEEK WITH A RETURN OF COASTAL LOW CLOUDS AND DENSE FOG DURING THE NIGHTS AND MORNINGS AS UPPER LEVEL HIGH PRESSURE IS REPLACED BY A TROUGH OF LOW PRESSURE. THE TROUGH WILL LIKELY CAUSE GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS ON TUESDAY. .DAY ONE... TODAY THROUGH TONIGHT. * LOCALLY BREEZY BELOW PASSES THIS MORNING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. * LOCAL MODERATE TO STRONG GUSTY NORTHEAST WINDS BELOW PASSES IN THE VALLEYS AND NEAR THE COAST ON SATURDAY. * RECORD HIGH TEMPERATURES POSSIBLE THIS WEEKEND IN THE INTERIOR COASTS AND VALLEYS. * INCREASED FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND SANTA ANA WINDS IN THE INTERIOR COASTS AND VALLEYS ON SATURDAY. * AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE POSSIBLE MONDAY AND TUESDAY MORNINGS IN THE COASTAL ZONES. * STRONG GUSTY WEST WINDS POSSIBLE OVER THE MOUNTAINS AND DESERTS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.